1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Gliclazide and Metformin causing Low Blood Pressure

Discussion in 'Metformin/Biguanides' started by Indigo, Jan 3, 2013.

  1. Indigo

    Indigo · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    Hi there

    Happy New Year!

    I'm having a terrible time in the mornings (mainly) as my blood pressure gets low and makes me feel dizzy with nausea which sometimes turns in to vomiting (and these symptons can last quite a few hours). It started a week or so after I was diagnosed and started on meds (Gliclazide and Metformin). I did have the BPM stuck to me for a day in November and so we know that this is the problem, but the GP did not seem concerned. Which was fine at the time as I was hoping it would go off, but now this is getting really silly, I've tried every different way of getting up and I still feel rotten.

    Anyone else had this problem at all?

    Thanks
     
  2. cathie51

    cathie51 Type 2 · Member

    Messages:
    15
    Likes Received:
    5
    Trophy Points:
    43
    Hi

    I was on Metformin to begin with but it made me very ill. So go back to your GP or try a different Dr at your practice. You should not be so ill all the time, medication is supposed to make you feel better. Do something now I ended up in hospital and had to be taken off Metformin there.
     
  3. Indigo

    Indigo · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    Thanks

    I think I've given it enough time and as you say need to get it sorted out before it gets any worse.

    Indigo
     
  4. Indigo

    Indigo · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    Hi there

    It seems as though it was the metformin as I progressively got worse and felt ill all the time! My GP actually believed me as I'd gone back to him after the specialist nurses at the hospital said that it could not possibly be the meds. Anyway he gave me the SR stuff to try and unfortunately that did not work either. Only thing is that whilst I'm feeling much better as I'm only on the Gliclazide (1xmorning 1x eve) my BG does seem to be taking a hit and am getting slightly raised readings.

    Anyone else been in the same boat and if so what happened? -did they raise the Gliclazide dose and/or give an alternative med as well.

    Much appreciated
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook